MAUDE Adverse Event Report: CORDIS DE MEXICO LONG GEN / PRO 19 X 10 BIL 80; CATHETER, BILIARY, DIAGNOSTIC

CORDIS DE MEXICO LONG GEN / PRO 19 X 10 BIL 80; CATHETER, BILIARY, DIAGNOSTIC
Model Number PG1910BPS
Medical Device Problem Codes Difficult to Remove (1528); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/11/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported by the customer via telephone, the palmaz genesis pro was inflated but the balloon could not expand nor the stent couldn't be deployed.There was difficulty withdrawing the system out of the patient and the stent dislodged from the balloon into the patient while withdrawing.Snaring was necessary to retrieve the stent, no patient injury was reported.
 
Additional Manufacturer Narrative
As reported by the customer via telephone, the palmaz genesis pro was inflated but the balloon could not expand nor could the stent be deployed.There was difficulty withdrawing the system out of the patient and the stent was dislodged from the balloon into the patient while withdrawing.Snaring was necessary to retrieve the stent but no patient injury was reported.The product was returned for analysis.A non-sterile palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system stent delivery system was returned.Per visual analysis the balloon did not appear to have been inflated.The stent and the involved guiding catheter were not returned.No other anomalies were noted.Per microscopic analysis stent struts marks were noted on the balloon.This indicates that the device complied with the stent crimp process.Per functional analysis it was not possible to inflate the balloon.Per dimensional analysis, the od proximal seal was found within specification.The device body was cross sectioned close to the proximal balloon seal and it was noted that the inflation lumen was obstructed.Therefore it was determined that the failure is related to the manufacturing process.A device history record (dhr) review of lot 17461866 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent - dislodged - in patient/while pulling back into gc/sheath¿ and ¿balloon - inflation difficulty - unable to inflate¿ were confirmed through analysis of the returned device.The exact cause of the events could not be determined during analysis.Based on the information available for review, procedural factors may have contributed to the dislodged stent as evidenced by the condition of the device as returned noted during analysis.The reported ¿pta/ptca system - withdrawal difficulty - unable to¿ was not confirmed through analysis of the returned device as the stent was not returned for functional analysis.The exact cause of the event could not be determined during analysis.According to the instructions for use ¿the cordis palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system is indicated for palliation of malignant neoplasms in the biliary tree.The safety and effectiveness of the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system for use in the vascular system have not been established.Prior to stenting, the palmaz genesis transhepatic biliary stent on opta pro.035¿ delivery system should be examined to verify functionality and integrity.¿ the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, a corrective/preventive action will be taken at this time.The reported event was added to a current capa investigating this issue.

Brand Name
LONG GEN / PRO 19 X 10 BIL 80
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6378237
Report Number9616099-2017-00940
Device Sequence Number47332
Product Code FGE
UDI-Device Identifier20705032038666
UDI-Public20705032038666
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K012590
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Model NumberPG1910BPS
Device Catalogue NumberPG1910BPS
Device Lot Number17461866
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2017
Distributor Facility Aware Date02/08/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/08/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/03/2017
Supplement Report FDA Received Date04/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;